Saturday, July 11, 2015

Okay, so what am I supposed to do?

The FDA issued a warning the other day about NSAIDs. They strengthened their earlier warnings on NSAIDs saying they can increase the risk of heart attacks or strokes. I've been on a prescription NSAID for about 4 years. Should I be concerned?

The official warning from the FDA says:

"Patients taking NSAIDs should seek medical attention immediately if they experience symptoms such as chest pain, shortness of breath or trouble breathing, weakness in one part or side of their body, or slurred speech."

 But I think anyone, whether they take NSAIDs or not, should seek medical attention if they experience those symptoms. Not helpful. Thanks.

The reason I am on NSAIDs for so long is my back. I take them for their anti-inflammatory properties to help with inflammation around my disobedient (pain causing) disks in my spine. I probably have inflammation in other areas as well.

I am not due to go back to my back pain doctor until September. But I will make a little note to ask about them. I am all for getting off any prescription I can. But in the meantime, I'll be on the look out for those symptoms....

1 comment:

nicole.lascurain@healthline.com said...

Hi Caroline,

Healthline has recently compiled photos of Breast Cancer inspired tattoos, and I thought you might want to take a look: http://www.healthline.com/health-slideshow/breast-cancer-tattoos

Our readers love looking through this collection and reading the inspirational stories behind each one. If you find it meaningful, I’d appreciate it if you could share with your followers to create awareness and show support for Breast Cancer.

Let me know what you think, Caroline!

Kindest Regards,

Nicole Lascurain • Assistant Marketing Manager
p: 415-281-3130 | e: nicole.lascurain@healthline.com

Healthline • The Power of Intelligent Health
660 Third Street, San Francisco, CA 94107
www.healthline.com | @Healthline | @HealthlineCorp

About Us: corp.healthline.com